Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 11 January 2014

LENGTH BIASED BETA-PARETO DISTRIBUTION AND ITS STRUCTURAL PROPERTIES WITH APPLICATION

Nareerat Nanuwong1 & Winai Bodhisuwan1

Journal of Mathematics and Statistics, Volume 10, Issue 1, pp. 49–57 · doi.org/10.3844/jmssp.2014.49.57

7,237 accesses5,719 downloads10 citations (Crossref)Metrics
Cite Check for updates

Abstract

The concept of length biased distribution can be employed in development of proper models for lifetime data. Its method is adjusting the original probability density function from real data and the expectation of those data. This adjustment can bring about to correct conclusions of models. Therefore, we introduced the Length Biased Beta-Pareto (LBBP) distribution, so-called a new generalized of Pareto distribution in this article. The distribution is more flexible and has some interesting properties such as hazard rate, Renyi and Shannon entropies and other types of distribution. There are several sub-models include in the length biased Pareto, arcsine, log-beta, exponential and beta-Pareto distributions. We apply maximum likelihood estimation to estimate parameters of the distribution. We illustrate the superiority of the LBBP distribution to Norwegian fire claims data. The LBBP distribution seems to be the most appropriate model for this data set, since it provides a significantly better fit than the length biased Pareto and the beta-Pareto distributions. We hope that the LBBP distribution is an alternative distribution can be used in lifetime data analysis and other fields.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2014 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Nanuwong, N. & Bodhisuwan, W. (2014). LENGTH BIASED BETA-PARETO DISTRIBUTION AND ITS STRUCTURAL PROPERTIES WITH APPLICATION. Journal of Mathematics and Statistics, 10(1), 49–57. https://doi.org/10.3844/jmssp.2014.49.57

Licence
© Science Publications
Issue
Volume 10, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
LENGTH BIASED BETA-PARETO DISTRIBUTION AND ITS STRUCTURAL PROPERTIES WITH APPLICATIONJournal of Mathematics and Statistics · Volume 10, Issue 1 · pp. 49–57 · © Science PublicationsDownload